Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Correspondences of hypersurfaces in hyperbolic Poincaré manifolds and conformally invariant PDEs

Authors: Vincent Bonini, José M. Espinar and Jie Qing
Journal: Proc. Amer. Math. Soc. 138 (2010), 4109-4117
MSC (2010): Primary 53C30, 53C40; Secondary 58J05
Published electronically: June 11, 2010
MathSciNet review: 2679632
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: On a hyperbolic Poincaré manifold, we derive an explicit relationship between the eigenvalues of Weyl-Schouten tensor of a conformal representative of the conformal infinity and the principal curvatures of the level sets of the associated geodesic defining function. This considerably simplifies the arguments and generalizes the results of Gálvez, Mira and the second author. In particular, we obtain the equivalence between Christoffel-type problems for hypersurfaces in a hyperbolic Poincaré manifold and scalar curvature problems on the conformal infinity.

References [Enhancements On Off] (What's this?)

  • 1. M. Anderson. $ L^2$ Curvature and Volume Renormalization of AHE Metrics on 4-Manifolds. Math. Res. Lett. 8: 171-188, 2001. MR 1825268 (2002k:53079)
  • 2. Vincent Bonini, Pengzi Miao and Jie Qing. Ricci Curvature Rigidity for Weakly Asymptotically Hyperbolic Manifolds. Comm. Anal. Geom. 14(3): 603-612, 2006. MR 2260724 (2007f:53041)
  • 3. Sun-Yung Alice Chang, Jie Qing and Paul Yang. On the Topology of Conformally Compact Einstein 4-Manifolds. Noncompact problems at the intersection of geometry, analysis, and topology, 49-61, Contemp. Math., 350, Amer. Math. Soc., Providence, RI, 2004. MR 2082390 (2005g:53075)
  • 4. Charles L. Epstein. Envelopes of Horospheres and Weingarten Surfaces in Hyperbolic $ 3$-Space, unpublished preprint.
  • 5. José M. Espinar, José A. Gálvez and Pablo Mira. Hypersurfaces in $ {\mathbb{H}}^{n+1}$ and Conformally Invariant Equations: The Generalized Christoffel and Nirenberg Problems. Jour. European Math. Soc. 11: 903-939, 2009. MR 2538508
  • 6. C. Robin Graham. Volume and Area Renormalizations for Conformally Compact Einstein Metrics. The Proceedings of the 19th Winter School ``Geometry and Physics'' (Srni, 1999). Rend. Circ. Mat. Palermo (2) Suppl. No. 63: 31-42, 2000. MR 1758076 (2002c:53073)
  • 7. Charles Fefferman and C. Robin Graham. Conformal Invariants. Asterisque 95-116, 1985. MR 837196 (87g:53060)
  • 8. Charles Fefferman and C. Robin Graham. The Ambient Metric. math.DG: arXiv:0710.0919
  • 9. C. Robin Graham and John M. Lee. Einstein Metrics with Prescribed Conformal Infinity on the Ball. Adv. Math. 87(2): 186-225, 1991. MR 1112625 (92i:53041)
  • 10. P. Guan and G. Wang. A Fully Nonlinear Conformal Flow on Locally Conformally Flat Manifolds. J. Reine Angew. Math. 557: 219-238, 2003. MR 1978409 (2004e:53101)
  • 11. M. Gursky and J. Viaclovsky. Prescribing Symmetric Functions of the Eigenvalues of the Ricci Tensor. Annals of Mathematics (2) 166(2): 475-531, 2007. MR 2373147 (2008k:53068)
  • 12. John M. Lee. The Spectrum of an Asymptotically Hyperbolic Einstein Manifold. Comm. Anal. Geom. 3(1-2): 253-271, 1995. MR 1362652 (96h:58176)
  • 13. A. Li and Y.Y. Li. On Some Conformally Invariant Fully Nonlinear Equations. Comm. Pure Appl. Math. 56: 1416-1464, 2003. MR 1988895 (2004e:35072)
  • 14. Jie Qing. On the Rigidity for Conformally Compact Einstein Manifolds. Int. Math. Res. Not. 21: 1141-1153, 2003. MR 1962123 (2004a:53049)
  • 15. J. M. Schlenker. Hypersurfaces in $ {\mathbb{H}}^n$ and the Space of Its Horospheres. Geom. Anal. Funct. Anal. 12: 395-435, 2002. MR 1911666 (2003d:53108)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C30, 53C40, 58J05

Retrieve articles in all journals with MSC (2010): 53C30, 53C40, 58J05

Additional Information

Vincent Bonini
Affiliation: Department of Mathematics, California Polytechnic State University, San Luis Obispo, California 93407

José M. Espinar
Affiliation: Departmento de Geometría y Topología, Universidad de Granada, E-18071 Granda, Spain

Jie Qing
Affiliation: Department of Mathematics, University of California, Santa Cruz, California 95064

Keywords: Hyperbolic Poincaré manifold, hypersurfaces, second fundamental form, Schouten tensor, conformally invariant PDE
Received by editor(s): October 16, 2009
Received by editor(s) in revised form: February 12, 2010
Published electronically: June 11, 2010
Communicated by: Matthew J. Gursky
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society